Please use this forum to discuss information directly related to Depersonalization Disorder. We welcome you to share your own personal experiences with others as well as any treatment or study programs you may know about. We have been forced to restructure the Forum so we could have editing access as needed and be able to Archive older comments once they disappear. Sorry for the temporary inconvenience, but now we will able to post older material for reference.
Re: The effect of opioid drugs on DP/DR symptoms (personal experience)
Thanks for checking in. I do not remember how this happened and I have no idea really what it'd be like to be rid of depersonalization, although I know and always knew, something was wrong. I haven't done any weed for nearly 2 months, so as you can see, if it really gave me large rewards, I'd do it more. However once in a while and in social situations with others who use it, I find it benefitial. I'm not trying to encourage anyone. I just don't like the possibilities of it's benefits being ruled out. Especially since it has no side effects like anything else that's out there and doesn't line the pockets of pharmasutical companies. Sorry about the spelling. I am too lazy to look it up right now.
I think if opiates work than why not take them? I use xanax once or twice a week and have for 20 years or so. Sometimes I go a couple months without it. It's addictive too and I have managed to use it only when this disorder is crippling me. Opiates could be used in the same way. Just keep in mind. Once an addict, the cure will no longer work! So don't get addicted. I would allow myself to get used to the disorder somewhat. It is a long term effort required to recover at any rate. It is not so bad as some disorders. If I can make the 'dream' good, it IS good. It's all just fleeting and temporary and very tiring but hey, I could have back problems! You know? I try to learn from this disorder too and that keeps it interesting. I don't mind all the research I've done. I've learned a lot about how I feel about the Universe. In some respects it's pretty cool. But it's taken years and I am still in a constant state of vigilance.
Xanax does give my mind and body a break. I take 1 mg. before 8 pm and I wake up grateful even though the night seems kind of like a blackout. However if I take it too many days in a row, say 3, I experience drug induced depression that lasts a day, a horrible day. So I tend to bear with the terrible nights quite often. I just don't know what the eventual outcome will be. It's hard on me. Woe. How old are you if you don't mind me asking?